TDM1- how do you find it.

I started TDM1 for one 3cm liver met, last Friday and am as sick as, sick. Painful middles - am managing going to the loo alright. But not sure which way to put myself, sleeping is tough and I have nausea and a headache. Taking paracetamol and ibuprofen, can go up to tramadol and have some anti sickness pills, but they don’t seem to be effective.m

 

Anyone of you lovely people, got anything to share about how I could ameliorate the side effects?  Admittedly my liver already had a haematoma and I am suffering from the pain of that.

because this was my first round I left the medical day unit with little idea, and am keen to know if others have had good ideas and medication. 

Oh samantha you poor thing - it sounds like you are really suffering badly from side-effects. You do need to speak to your team and get on top of these s.e. quickly. There are plenty of different anti-nausea meds if one doesn’t work for you. Does your hospital have a pain team - if so ask to be referred to them. Have you been referred to your local hospice or macmillan nurse. They are excellent at helping with pain issues. I know some people find the thought of contact with a hospice frightening but they are there to help you live with the disease - not to bury you LOL (sorry about the sick humour). I have been on TDM1 (kadcyla) for a year now and have been very fortunate not to get any side effects apart from my platelets that keep going down. But I did meet a lady the other day who could not get on with the drug. Maybe it has something to do with where your 2ndaries are. Mine are in a lot of my bones but have never moved outside them. I wonder if being on herceptin before TDM1 helps to lessen the side effects as TDM1 is part herceptin. I was on that drug for 10 years before changing to TDM1. Hope you do get on top of things soon but dont wait till the next round - you might even need a dosage reduction.

 

Dawn

xx

 

edit: sorry I just re-read your post and see that you are taking ibuprofen. I had been doing this because I had severe toothache. My onc was horrified as that can contribute to pulling down your platelet count - also they don’t like you taking it generally as it can do damage to your gastrointestinal tract. If your platelet count falls below 70 (I think) then you can’t continue on the TDM1 until it comes back up.

Hello Samantha and hello Dawn - remember me?! I’m so glad to see you’re still going strong on here. 

Ive had a break from the forums as Ive kept very well on herceptin and tamoxifen since my liver resection 3 years ago. I’ve just found out I have secondaries on my ovaries and peritoneum, and they’re planning to start me on Kadcyla/TDM1 so I was interested to read your comments. My onc assured me the side effects would be few so it sounds like you’ve been really unlucky Samantha. Have things improved now?

Best of luck to you both

Jacksy

Hi All, I’ve just joined this forum as I’m on TDM1 and have been since November last year. I’ve had no side effects at all and my liver tumour has completely gone. I do a lot of other things to help, such as supplements, cannabis oil and coffee enemas! However, the past two months I’ve had really itchy and prickly skin which was unbearable over Christmas. I was due for a treatment laast week but it’s been postponed for a week as my skin was so uncomfortable. Just wondered if anyone else has had this trouble? I’m guessing it’s TDM1 causing it but maybe not?